MAUDE Adverse Event Report: INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2; N/A

INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2; N/A
Catalog Number DURS2291
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A distributor initially reported the following: "the patient was initially operated on with a surgical technique for chiari malformation in which the specialist used a classic patch that was in the institution's stock and sutured it.Given the presence of a fistula, the patient must be re-operated urgently.For this case, a suturable patch and a duraseal are sent.In this second postoperative period, the csf leak persists and a third intervention is contemplated, which is not carried out since the leak stops.It is necessary to clarify the indications for use of the different duragen to avoid future adverse events.".Additional information was subsequently received indicating the following: 1.Can you verify the type of procedure performed during the incident? - it was a resection of a cerebellar tumor.2.What medical checkup/intervention was performed? if you had to do a review, what did you do? -yes.The duroplasty was revised, a suturable patch and sealant were placed.3.How much csf was leaked during the incident (if an exact amount cannot be provided, please provide an approximate amount: small, moderate, etc.)? -moderate.4.Was the patient transferred or being transferred at the time of the incident? no, the patient was hospitalized.5.Provide the patient's status.-glasgow 14, cerebellar paravermian sx.6.How is the patient currently feeling? -no deficit.In oncological treatment.7.What action was taken after the product problem occurred (adjustments, replacement, etc.) -a revision was performed and then a ventriculoperitoneal shunt was placed.8.Provide the patient's sex, ethnicity, and race.-feminine mestizo.
 
Additional Manufacturer Narrative
Duragen suturable dural regeneration template (durs2291) was not returned; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a medical assessment was performed which concluded the following: ¿there is no indication that the dural substitutes were causal to the events.Further investigation requires operative report for confirmation of surgical technique.Possible complications can occur with any neurosurgical procedure and include cerebrospinal fluid leaks, infections, delayed hemorrhage and adhesion formation.Duragen is indicated as on onlay graft for the repair and restoration of dural defects in cranial and spinal surgical procedures.Duragen readily conforms to the surface of the brain and overlying tissues.Duragen may be used to close dural defects following traumatic injury: excision, retraction or shrinkage.Duragen may be used to supplement primary closure.Duragen is not recommended for large defects at the skull base following surgery.If duragen is to be sutured, tensionless suturing technique must be used to prevent tearing duragen.Duragen should be cut to size ensuring an overlap to cover the existing dura.Use caution when using duragen in conjunction with surgical sealant.Clinical experience suggest that there may be an increased risk of cerebrospinal fluid (csf) leakage in these situations.A dural leak after duraplasty can potentially lead to a fistula if not properly managed.Suturing is not required, but tensionless, atraumatic stay sutures may be used if desired.Closed suction wound drainage is recommended for 1-3 days post-operatively.Suturing technique suturable duragen may be sutured in place.Suture and needle selection should be determined by clinical need and surgeon preference.Apply with the smooth (not textured) side toward the neural tissue.Suture bites should be taken 2-3 millimeters from the edge of the graft.Use minimum appropriate tension when suturing or when placing a knot.Fibrin glue may be used to augment repair especially if used in the skull base procedures or intradural spinal surgery.Closed suction wound drainage is recommended for 1-3 days postoperatively.Warnings: suturable duragen should be used with caution for extensive skull base surgery with dural resection.Suturable duragen can be used to augment other forms of specific repair (e.G., fascia lata).Suturable duragen should be used with caution for posterior fossa procedures (e.G., chiari malformations.Risk factors for these complications include the patient¿s overall health, the surgical technique used, and the specific properties of the materials used for the duraplasty.It¿s important for surgeons to carefully evaluate each case to minimize these risks and to monitor patients closely postoperatively for any signs of complications.¿ if additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19089670
Report Number1121308-2024-00012
Device Sequence Number15408664
Product Code GXQ
UDI-Device Identifier10381780023500
UDI-Public10381780023500
Combination Product (Y/N)N
PMA/510(K) Number
K043427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberDURS2291
Device Lot Number7257545
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale